Hail, Dickinson
- When
- November 27, 1:30 PM CST
- Where
- Dickinson County, Hope
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -97.067
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Nov 27, 4:55 AM CST, 8 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 455 AM CST SUN NOV 27 2005 .DISCUSSION... PRECIPITATION TYPE...AMOUNTS AND TIMING ARE MAIN FCST CONCERNS. WATER VAPOR IMAGERY SHOWING DIGGING AND AMPLIFYING UPPER TROUGH INTO THE SOUTHERN ROCKIES. THIS SYSTEM WILL CONTINUE TO DEEPEN RAPIDLY TODAY WITH SFC LOW OVER SOUTHWEST KS THIS MORNING LIFTING NORTHEAST TO NEAR MHK BY THIS EVENING AND INTO SOUTHEAST NE LATER TONIGHT. THIS WILL KEEP THE SOUTHERN AND EASTERN PORTIONS OF THE CWA IN THE WARMER SECTOR OF THE STORM THROUGH TONIGHT WITH THE COLDER AIR POURING INTO THE NORTH CENTRAL COUNTIES TOWARDS MIDNIGHT WHERE A CHANGEOVER TO SNOW WILL BEGIN. AHEAD OF THE SFC LOW...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...MAINLY IN THE AFTERNOON AND RACE NORTHEAST THROUGH THIS EVENING OVER THE EASTERN COUNTIES AS THE COLD RAIN AND SNOW BEGIN WEST. WITH IMPRESSIVE SHEAR PARAMETERS...DYNAMICS AND STEEPENING LAPSE RATES...SEVERE THUNDERSTORMS WITH WIND AND HAIL POTENTIAL ARE POSSIBLE...ESPECIALLY FAR EASTERN CWA...ALTHOUGH MOSTLY CLOUDY SKIES WILL BE A NEGATIVE FACTOR ON DESTABILIZATION. HIGHS TODAY WILL BE CHALLENGING WITH FRONT EDGING EASTWARD ALONG WITH CLOUDS AND PRECIP POTENTIAL. FOR NOW...WILL RANGE FROM MID/UPPER 50S NORTHCENTRAL TO MID/UPPER 60S SOUTHEAST COUNTIES. AT THIS TIME...APPEARS AROUND AN INCH OF SNOW IS POSSIBLE FAR NORTHWEST CWA TONIGHT WITH MUCH LIGHTER AMOUNTS FURTHER EAST ACROSS WEST AND NORTHERN CWA AS GROUND TEMPS WILL REMAIN WARM AS CHANGEOVER OCCURS SO THAT THE LENGTH OF TIME ON ACCUMULATING SNOW RATES IS IN QUESTION. AS A RESULT...HAVE HELD OFF ON ISSUING ANY ADVISORY FOR THE SNOW WITH AMOUNTS STILL IN QUESTION. MUCH HEAVIER SNOWFALL AMOUNTS WILL OCCUR NOT TOO FAR TO THE NORTH AND WEST OF THE CWA TONIGHT. LIGHT SNOW WILL THEN BE POSSIBLE ACROSS MAINLY THE NORTHERN CWA ON MONDAY...BUT AMOUNTS WILL BE MINOR...DIMINISHING MONDAY EVENING. STRONG GUSTY WINDS WILL DEVELOP BEHIND THE COLD FRONT TONIGHT AND CONTINUE INTO MONDAY AS HIGHS GENERALLY STAY IN THE 30S WITH SOME LOW 40S EARLY EASTCENTRAL. FEW OR NO CHANGES MADE TO GRIDS BEYOND MONDAY NIGHT AS ANOTHER SHORTWAVE MOVES THROUGH THE CWA WEDNESDAY AND WEDNESDAY NIGHT PROVIDING ANOTHER CHANCE FOR RAIN OR SNOW. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 954 AM CST SUN NOV 27 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-281600- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 954 AM CST SUN NOV 27 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY FOR MUCH OF NORTH CENTRAL KANSAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA TODAY AND OVER NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING...ESPECIALLY TO THE EAST OF AN ABILENE...MANHATTAN TO MARYSVILLE LINE. WHILE THE MAIN HAZARD IS LARGE HAIL AND STRONG GUSTY WINDS...AN ISOLATED TORNADO CAN NOT BE RULED OUT. FOR TONIGHT...RAIN IS EXPECTED TO CHANGE TO SNOW AROUND MIDNIGHT OVER NORTH CENTRAL KANSAS. GENERALLY AROUND AN INCH OR SO OF ACCUMULATION IS POSSIBLE GENERALLY NORTH OF A MINNEAPOLIS TO MARYSVILLE LINE...WITH LIGHTER AMOUNTS EXPECTED ELSEWHERE ACROSS NORTH CENTRAL KANSAS. NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH THE SNOW TO PRODUCE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANGEOVER TO SNOW IS THEN EXPECTED TO SPREAD SOUTHEAST ACROSS THE REST OF THE AREA ON MONDAY. ACCUMULATIONS SHOULD BE LESS THAN AN INCH. THE CHANCES FOR LIGHT SNOW WILL END ACROSS THE AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 956 AM CST SUN NOV 27 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-271800- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 956 AM CST SUN NOV 27 2005 ...A MIX OF HAZARDOUS WEATHER CONDITIONS EXPECTED TODAY AND TONIGHT... A STRONG SYSTEM MOVING OUT OF THE ROCKIES TODAY WILL BRING STRONG THUNDERSTORMS...STRONG WINDS...AND SNOWFALL TO PORTIONS OF NORTHEAST AND NORTH CENTRAL KANSAS THIS AFTERNOON AND TONIGHT. AS THE SYSTEM APPROACHES...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS ARE EXPECTED MAINLY ALONG AND EAST OF A HIAWATHA TO TOPEKA TO EMPORIA LINE. THESE STORMS MAY BRING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AS THE SYSTEM MOVES NORTHEAST TONIGHT...STRONG NORTHWESTERLY WINDS ON THE BACK OF THE SYSTEM WILL BRING IN MUCH COLDER AIR...AND CHANGE ONGOING RAINFALL OVER TO SNOW AROUND MIDNIGHT IN NORTHEAST AND NORTH CENTRAL KANSAS. WHILE ACCUMULATIONS MAY ONLY REACH A FEW INCHES...SUSTAINED WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING OF SNOWFALL. EXPECT REDUCED VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS IN SNOWFALL...MAINLY ALONG AND NORTHWEST OF A MARYSVILLE TO ABILENE TO CLAY CENTER LINE. AS THE COLD AIR MOVES IN QUICKLY...RAIN COVERED ROADWAYS MAY QUICKLY BECOME SLICK IN ICE AND SNOW. THIS IS A POTENTIALLY DANGEROUS DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 104 PM CST SUN NOV 27 2005 KSZ021>024-026-034>040-054>056-058-059-272115- CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 104 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 17 COUNTIES IN EAST CENTRAL KANSAS ANDERSON COFFEY DOUGLAS FRANKLIN GEARY LYON MORRIS OSAGE SHAWNEE WABAUNSEE IN NORTH CENTRAL KANSAS CLAY DICKINSON OTTAWA IN NORTHEAST KANSAS JACKSON JEFFERSON POTTAWATOMIE RILEY THIS INCLUDES THE CITIES OF...ABILENE...CLAY CENTER...EMPORIA... JUNCTION CITY...LAWRENCE...MANHATTAN...OTTAWA AND TOPEKA.
The Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 hail, 1 tornado. Local standard time, as filed.
The tornado touched down 1 mile SW of Burdick and travelled north for 3 miles and dissipated 2 miles NW of Burdick while causing no damage. It was rated F0. The parent thunderstorm was a mini-supercell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480209, 5480210.